Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Bleeding from the first depo shot what should I do?

I got my first depo shot January 9 started spotting on the 13th of February (only spotted for that one day). Bleeding started back up on the 18th it is now February 27 and I'm still bleeding.  I'm so worried what should I do? I'm not taking the shot no more. If I go back on the birth control pill would that stop the spotting/bleeding ?
1 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hello and hope you are doing well.
Depo-Provera injection contains the active ingredient medroxyprogesterone acetate. It disrupts the menstrual cycle. It also causes irregular bleeding or spotting, heavy or prolonged bleeding, or your menstrual bleeds to stop altogether. Since you have been having menstrual bleeding that is heavy or prolonged you should inform your doctor. This is merely an advice and not a substitute of clinical examination. Consult your attending doctor. Take care!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.